... (thinking that I was protecting my bone density) - seems that the bone loss issue affects all women, especially over 50. I realize that it's a recombinant form of the parathyroid hormone (and not only stops bone loss, but also builds bone). I've also read that it's supposed to have less side effects than the bisphosphonates (Reclast and Prolia) - but I often have migraines and insomnia, so was wondering what others can share about starting this medication and what to expect in terms of adverse side effects. Anyhow, it's not the subcutaneous nature of using it that worries me, but the potential for worse headaches, sleep problems, and something I had read about leg cramps. Thanks for any information! -Kate
I haven't taken Forteo myself. I take Prolia and can't tell if it gives me any side effects because I'm on so many other medications. I'll list for you the related side effects for the problems you've mentioned: headaches, sleeplessness or trouble sleeping, leg or abdominal or stomach cramps, back pain, muscle spasm in the leg or back, muscle pain or stiffness, chest pain or discomfort. These vary in how commonly they occur. For a more complete list, you can go to the site below. Note that some effects are listed as common and others as not so common or rare. You're likely to get a few of the common ones and even those can fade with time.
At the following link you can read what other people say about taking Forteo:
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jun 2013 • 1 answer
Posted 24 Jan 2015 • 1 answer
Posted 18 Mar 2016 • 1 answer
Posted 26 Aug 2016 • 0 answers
Posted 27 Oct 2017 • 0 answers